MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC SWANSON FINGER JOINT 1 W/O GROMMETS; PROSTHESIS, FINGER, POLYMER

WRIGHT MEDICAL TECHNOLOGY INC SWANSON FINGER JOINT 1 W/O GROMMETS; PROSTHESIS, FINGER, POLYMER
Catalog Number 4700001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377); Fungal Infection (2419)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a swanson mcp pip implanted in their finger.A few months later it was reported that the patient has a rare fungal infection.The infection is not at the wound.The hospital does not believe the infection is surgery related, and does not believe the patient would have contracted it through their own actions.The patient underwent a revision.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.
 
Additional Manufacturer Narrative
Correction: d4 cat #, d4 lot number.The reported event could be confirmed based on review of the x-ray images and assessment from a medical professional.Upon further investigation of the x-ray images by healthcare professionals the following was observed: the x-ray images confirm the event by showing osteolysis and malalignment of the pip iii joint of the right hand.The early onset of osteolysis rises the suspicion of an infection.X-rays are, however, not the diagnostic tool to determine the kind of micro-organisms causing the infection.This is typically done in the microbiology lab where microorganisms can be cultured from intraoperative tissue and/or fluid specimen.Regarding the cause of infection, there are no specific factors that are related to this infection, except for the fact that patients with a form of immunosuppression are more susceptible for infections in general and for fungal infections specifically.A microbiologist reviewed the sterilization procedures, environmental monitoring, bioburden data and the dhr and noted: the subject device was packaged according to established design and process specifications and was sterilized according to procedure.No deviations or non-conformances could be found.As noted by a medical professional, patients with rheumatoid arthritis are at higher risk for fungal infections because of both their disease and the immunosuppressive therapies they often receive.However, more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
SWANSON FINGER JOINT 1 W/O GROMMETS
Common Device Name
PROSTHESIS, FINGER, POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19384116
Report Number3010667733-2024-00306
Device Sequence Number4036197
Product Code KWF
UDI-Device Identifier00840420121677
UDI-Public(01)00840420121677(11)220929(17)300929(10)1743515
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number4700001
Device Lot Number1743515
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown